Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Missed periods, feeling depressed and stressed. Took meprate, still no periods. Any advice?

Answered by
Dr.
Dr. Minoo Bhagia

OBGYN

Practicing since :1983

Answered : 979 Questions

default
Posted on Thu, 27 Dec 2012 in Menstruation and Miscarriage
Question: Hi i am 43 years old unmarried women,lately my lifestyle changed immensely,and i went into depression and too much stress....My periods are very regular 26-28 days and 5-6 days of bleeding.My periods are now over due by almost 3 weeks...I took Meprate 10 mg twice a day for 5 days...today is the 7th day since my last dose but still nothing has happened...My BP is on the lower side...it ranges from 90-70 to 80-60 also.After taking medicen my PMS stopped Kindly advise
doctor
Answered by Dr. Minoo Bhagia 1 hour later
Hello

Welcome and thanks for the query

Delayed periods can be due to stress , hormonal imbalance , hypothyroidism or perimenopausal age and the drugs taken for stress.As you are 43 yrs old so it is perimenopausal age as well as you are under stress so both factors can delay the periods.In rare cases there can be pregnancy also so be sure and get all the investigations done like haemoglobin , thyroid profile , an ultrasound etc.Till then just relax.Keep on taking diet XXXXXXX in iron and free from fat as well as salt restricted.Regular walks and exercise help in starting the periods.

Best wishes
Take care
Any further query is most welcome
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Minoo Bhagia 22 hours later
Thanks doc....but i took meprate 10 mg twice a day for 5 days but stii today is the 8th day my periods have not started
doctor
Answered by Dr. Minoo Bhagia 16 hours later
Hello

Welcome once again and sorry for the late reply as there were few emergencies to attend.

Wait for at least 15 days after laving the meprate as sometimes it starts late.
If still no periods then get the investigations done

Do not worry
Best wishes
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Minoo Bhagia 15 hours later
Thanks Doc got an a TVS ultra sound done today....everthing is fine but i have polyistic overies bilateral.....and the Uterus is normal...can that be the reason.best regards
doctor
Answered by Dr. Minoo Bhagia 8 hours later
Hello

Dear
Welcome once again

PCOD or polycystic ovaries is the commonest cause of delayed periods these days.Diet control , exercises and tablet Metformin helps to resolve them.The drug should be taken under doctor's guidance and prescription.There is nothing to worry about.The periods will start after taking this treatment.

Best wishes once again
Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Lab Tests

Recent questions on  Premenstrual syndrome

doctor1 MD

Hi I am a 43 year old Indian married women with two kids of age 14 and 10, I have a history of hormonal imbalnce, Strong PMS & irregular periods through out, otherwise no other health problem, one year back I have removed Mirena because of continuous bloating in abdomen and tenderness and pain in breast, no other side effects during 5 years of usage.8 days back I have gone through my first D&C because of 7 weeks unwanted pregnancy due to contraceptive failure. During the screening I am detected with a fibroid sized 2.4X1.6 Cm in in the anterior myometrium of the uterus . Please suggest me an oral contraceptive which can reduce my PMS as well and can support my age and newly discovered Fibroid. I have heared about Yasmin or Yaz with anti bloating properties, Please suggest, I want to consult an Indian Dr. due to availability of medicines.

doctor1 MD

Hi, I took the morning after pill about 6 weeks ago and have since had a light period but for the past week my breasts have got larger and are sore. I have two children and it does feel like they did when I was pregnant. I did a test and thankfully it was negative. Not sure when my period is due but I don t usually suffer breast ache leading up to this time. Could it still just be an unusual PMS?

doctor1 MD

Hi, I am 25, healthy, I don't smoke i drink only occasionally and weight a normal weight. I am worry because i get chest pain on the left side. I realised it is always 1 week after I finished my periods and i think I have had this for a long time. It is uncomfortable for a week and after it usually goes. My doctor said my blood pressure is good, the bloods test came up good, i have no short of breath and no heart desease history in my family. It doesnt get particularly worse if i make an effort. Is it pms ?

doctor1 MD

I took plan be after unprotected intercourse about a week before my period was suppose to start. He pulled out but I was nervous so about 9 hours after I took the generic version (next choice) I started my period about 6 days later and it was normal to heavy. Like my normal period. The past week I have been having alit of gas pains and bloat. I normally get pms symptoms early so I may just be experiencing that. Just paranoid and need some answers. Whether or not what I m feeling is normal.

doctor1 MD

HI I am experiencing cramps in my calves. It just started about a week ago and getting worse. I have been doing stretches and doesn't seem to work. My doctor switched me from lexapro to zoloft , could the zoloft be doing this or is this a vitamin...

doctor1 MD

HI I AM XXXXXXX AGE 32,FEMALE,I WAS REGULARLY HAVING PERIODS FOR EXACT 28 DAYS ,BLEEDING USUSALLY OCCURS FOR 5 DAYS IN TOTAL,BUT SINCE 3TO 4 MONTHS MY BLEEDING REDUCED FROM 5 TO 3 DAYS,AND I WAS GETTING IRRITATION AND EMOTIONNALLY DISTURBED FOR...

doctor1 MD

Hey doctor so since I switched birth control pills and the last one gave me horrible bledding for two weeks and they finally told me I might be allergic to that one which i stoped using since then my periods been ok but really painful and I get...